My Patients Ask — Is the “Moderna arm” worse with the second dose?

There are reports of people who experience an itchy red rash after receiving the first dose of Moderna’s mRNA COVID vaccine. Naturally, patients want to know if this could be worse with the second dose?

A recent paper published in the New England Journal of Medicine says no.

The reaction dubbed “Moderna arm” has raised concerns among some recipients, but Dr. Kim Blumenthal of Harvard Medical School told USA Today, “We’re encouraging people who’ve had this reaction to go in and get their second shot.”


This blog was accurate as of the day of posting. However, as the COVID-19 pandemic rapidly evolves and the scientific community’s understanding of the novel coronavirus and the COVID vaccine develops, the information above may have changed since it was last updated. While I aim to keep all of my blogs on COVID and the COVID vaccine up to date, please visit online resources provided by the CDC, WHO, and your local public health department to stay informed on the latest news.

© Copyright WLL, INC. 2021. This blog provides a wide variety of general health information only and is not intended to be a substitute for professional medical advice, diagnosis, or treatment from your regular physician. If you are concerned about your health, take what you learn from this blog and meet with your personal doctor to discuss your concerns.

 

This entry was posted in General Health. Bookmark the permalink.